Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 146, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2000, 2:03 PM CDT for Clay County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2000, 2:03 PM CDT (19:03 UTC)
- Expired
- Jun 14, 2000, 3:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 141904 SVRSPI ILC025-142000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 203 PM CDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN SOUTHEAST ILLINOIS * UNTIL 300 PM CDT * AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 17 MILES SOUTHWEST OF EFFINGHAM TO 13 MILES EAST OF SALEM...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IOLA XENIA LOUISVILLE FLORA BIBLE GROVE SAILOR SPRINGS CLAY CITY THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THET NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3890 8868 3863 8870 3862 8830 3892 8838 GOETSCH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:45 AM CDT, 11 hours 18 minutes earlier.
Area forecast discussion, Jun 14, 2:45 AM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 AM CDT WED JUN 14 2000 ETA MODEL CONTINUES TO BE FAVORED WITH GOOD INITIALIZATION AND HANDLING OF TODAY/S NORTHERN STREAM SHORT WAVE FROM E SD INTO MN/WI AND 2ND ONE APPROACHING IL BY 60HR/12Z FRI. NGM MAINTAINS STRONGER SHORT WAVES WHICH SEEMS MORE REASONABLE GIVEN STRONG JET STRUCTURE WITH 90-120 KT H3 JET NOSING FROM THE GULF OF AK INTO THE CENTRAL ROCKIES. FORECAST CHALLENGE WILL BE THREAT OF SVR WEATHER THIS AFTN/EVE AND AMOUNT OF COOLING AFTER ANOTHER VERY WARM/HUMID DAY. 07Z SFC ANALYSIS HAS 995 MB LOW IN SE SD WITH COLD FRONT OVER W IA AND SE KS. BAND OF SHOWERS/THUNDERSTORMS MOVING TOWARD I-55 AND WEAKENING AS GETTING WAY AHEAD OF FRONT AND OUTFLOW BOUNDARY RACING E AHEAD OF CONVECTION. SCT CONVECTION EXPECT THROUGH THIS MORNING IN TROPICAL AIR MASS. THEN EXPECT REDEVELOPMENT OF MORE NMRS SHOWERS AND THUNDERSTORMS TO FIRE UP ACROSS CENTRAL IL ALONG LINGERING OUTFLOW BOUNDARYS BY EARLY AFTN AS COLD FRONT APPROACHES. QUITE UNSTABLE WITH SBCAPES 2500-3500 J/KG AND DEWPOINTS NEAR 70 AND STRONG UNIDIRECTIONAL SW FLOW. SPC HAS SLIGHT RISK ACROSS CWA FROM GALESBURG SE...WITH SQUALL LINE MOVING E THROUGH CWA THIS AFTN AND EXITING EAST CENTRAL AND SE IL DURING THIS EVENING. WILL CONTINUE TO PLAY LIKELY POPS OF CONVECTION TODAY AND THIS EVENING...EXPECT NW CWA WILL LOWER POPS TO CHANCE CATEGORY THIS EVE. PRECIPITABLE WATER VALUES OF 1.25-1.75 INCHES IN TROPICAL AIR MASS INTO THIS EVE WILL SUPPORT LOCALLY HEAVY RAIN. SHYING AWAY FROM A FLASH FLOOD WATCH TODAY/EVE AS FFG VALUES 1-2 INCHES/1 HR AND 1.5-3 INCHES/3 HR. BRUNT OF CONVECTION E OF IL AROUND MIDNIGHT WITH LINGERING SHOWERS AND A FEW THUNDERSTORMS AFTER MIDNIGHT SE OF I-70 WITH COLD FRONT REACHING IL RIVER BY 00Z/THU AND PASSING LWV BEFORE 12Z/THU. PLAN TO KEEP IT DRY IN EASTCENTRAL IL THU WITH PROB30 CHANCE OF SHOWERS EARLY THU MORNING SE CWA. SOMEWHAT LESS HUMID UNDER PARTLY SUNNY SKIES WITH WSW WINDS LOWERING DEWPOINTS A GOOD 10 DEGREES INTO THE UPPER 50S AND LOWER 60S. TEMPWISE...TRIMMING HIGHS TODAY BACK A CATEGORY FROM IL RIVER NW WHERE WIDESPREAD RAINS COOLED THEM INTO LOW-MID 60S EARLY THIS MORNING...AND MORE CLOUDS TODAY. STILL IN THE MID 70S E OF I-55 AND OUTFLOW BOUNDARY AT 2 AM/07Z. H85 TEMPS OF 18-20C YESTERDAY SLIP TO 15-17C TODAY AND 1-2C COOLER THU...THEN WARM TO 16-18C FRI. LOWS TONIGHT IN LOW-MID 60S AND HIGHS NEAR 80 THU...LOWER 80S SE LOOK GOOD. BACK INTO THE 80S ON FRI...AND COOLING A BIT THIS WEEKEND. MEDIUM RANGE MODELS CONTINUE TO SHOW STRENTHENING SHORT WAVE ENERGY EJECTING FROM THE GULF OF AK ACROSS THEN NORTHERN PLAINS BY LATE WEEK WITH STRONG CYCLOGENESIS IN THE CENTRAL HIGH PLAINS LATE THU. INCREASING S FLOW/WAA THU NIGHT/FRI QUICKLY RETURNS MOISTURE WITH MUGGY DEWPOINTS BACK NEAR 70. COLD FRONT APPROACHES NW IL BY 00Z/SAT AND TO SWEEP THRU THE STATE FRI EVENING...CONVECTION APPEARS LIKELY FRI AFTN/EVE AND WILL NEED TO BE WATCH FOR SEVERE RISK AGAIN. UNUSUALLY COLD AIR ALOFT GIVING STEEP LAPSE RATES FOR MID JUNE WITH THIS SYSTEM THIS AND COULD ENHANCE SVR WX THREAT THIS FAR SOUTH. COULD BE ANOTHER BREAK FROM CONVECTION SAT WITH SHOWERS SUNDAY AND SUNDAY NIGHT AS OVERRUNNING SETS UP WITH SFC LOW FROM THE SOUTHERN PLAINS EJECTING NE INTO THE OHIO VALLEY. THANKS FOR THE COORDINATION DVN. PRELIMINARY CCF FOLLOWS... SPI TB 084/062 080/064 084 07751 PIA TB 082/061 078/065 082 07752 DEC TB 084/063 080/064 084 07762 CMI TB 086/064 079/063 083 07762 MTO TB 086/065 080/065 084 07763 LWV TB 087/067 082/066 086 07773 .ILX...NONE. HUETTL
In the hours before
Special weather statement, Jun 14, 11:20 AM CDT, 2 hours 43 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-151200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1120 AM CDT TUE JUN 14 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR MUCH OF CENTRAL ILLINOIS. THE MAIN THREAT WILL BE EAST OF INTERSTATE 55. PRIMARY SEVERE WEATHER THREAT WILL BE WIND DAMAGE... ALONG WITH ISOLATED LARGE HAIL. SPOTTER ACTIVATION MAY BE NEVEDED LATER TODAY. HEDGES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:37 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox | 53 min |
| Jun 13, 11:58 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 47 min |
| Jun 14, 12:17 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 58 min |
| Jun 14, 12:33 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Sangamon | 57 min |
| Jun 14, 12:42 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean | 63 min |
| Jun 14, 12:44 PM CDT | Severe Thunderstorm Warning | ILX | Woodford | 46 min |
| Jun 14, 1:06 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 54 min |
| Jun 14, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Jun 14, 1:25 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 65 min |
| Jun 14, 1:34 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 56 min |
| Jun 14, 1:43 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 62 min |
| Jun 14, 1:50 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Douglas | 70 min |
| Jun 14, 2:13 PM CDT | Severe Thunderstorm Warning | ILX | Jasper, Richland | 62 min |
| Jun 14, 2:20 PM CDT | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 70 min |
| Jun 14, 2:58 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 62 min |
| Jun 14, 3:04 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.